MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC
Model Number 1884012EM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened sample, part number 1884012em, from lot number 0212765628 was received.There was a residue consistent with biological contaminants on the device.Visually, the tip of the middle tube had become detached at the distal end of the spiral wrap which would have resulted in the reported event.The portion that became detached measured 0.48¿ long.As indicated by the customer, the damage occurred during use with no allegation of damage prior to use.There was damage to the inner and middle assembly teeth which may be an indication of contact with an inappropriate material or aggressive use.The ifu (instructions for use) indicates the tools are available for resection of soft tissue and bone for surgical procedures; insertion of metal objects in accessory tip may cause the accessory to break leaving fragments in the wound; bending or prying may break the accessory; do not use excessive force to pry or push bone with the attachment, tool or blade during dissection.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the tip of the blade broke into the patient.The surgeon easily retrieved the broken tip from the patient, no medical intervention was required.The procedure was completed with another bur.There was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6526791
Report Number1045254-2017-00124
Device Sequence Number13867761
Product Code HAW
UDI-Device Identifier00613994617415
UDI-Public00613994617415
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2019
Device Model Number1884012EM
Device Catalogue Number1884012EM
Device Lot Number0212765628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer04/03/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight78